Metoclopramide-induced supersensitivity psychosis

Mong Liang Lu, Jan Jhy Pan, Hui Wen Teng, Kuan Pin Su, Winston W. Shen, Lydia Gonzàlez, Denyse Demers

研究成果: 雜誌貢獻文章同行評審

32 引文 斯高帕斯(Scopus)

摘要

OBJECTIVE: To report 2 cases of metoclopramide-induced supersensitivity psychosis. CASE SUMMARIES: A 74-year-old Taiwanese man was treated with metoclopramide 5 mg 4 times daily for 6 months. A second patient, a 65-year-old Taiwanese man, was treated with metoclopramide 5 mg 4 times daily for 3 months. After discontinuation of metoclopramide, both patients developed hallucinatory experiences and delusions. DISCUSSION: This is the first report of metoclopramide-induced supersensitivity psychosis. Chronic administration of a dopamine antagonist (e.g., metoclopramide) might induce dopamine receptor supersensitivity. It is hypothesized that exacerbation or occurrence of psychotic symptoms following neuroleptic withdrawal results from mesolimbic dopamine supersensitivity. CONCLUSIONS: The complications of long-term metoclopramide therapy should be seriously considered when the treatment regimens are being planned. Clinicians should attempt to treat patients with the lowest effective dosage of medication for the briefest therapeutic period to minimize the risks of adverse reactions.
原文英語
頁(從 - 到)1387-1390
頁數4
期刊Annals of Pharmacotherapy
36
發行號9
出版狀態已發佈 - 九月 2002

ASJC Scopus subject areas

  • 藥學(醫學)
  • 藥理學、毒理學和藥劑學 (全部)

指紋

深入研究「Metoclopramide-induced supersensitivity psychosis」主題。共同形成了獨特的指紋。

引用此